methotrexate...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bigsanfer
Regular Member


Date Joined May 2008
Total Posts : 57
   Posted 6/17/2008 1:06 PM (GMT -7)   
My rhemy wants to start me up on this drug now. It seems pretty safe, me and my family have been looking it up and we are going to put me on it. Is that a good choice?
Medications: Prednisone 7.5mg. Plaquenil 300mg. Naproxen (for pain). Multivitamin. Calcium. Fish Oil.
15 years old. Lupus, Raynauds, and Hashimotos.


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 6/17/2008 2:46 PM (GMT -7)   
I have been on MTX since Feb 08 and it has tremendously helped with my joint pain, especially in my hips and lower back. Do you have a lot of joint pain? It takes a while to see any results so hang in there. How much did your doctor start you off on and did he/she give you folic acid to take with it? I take 3 tabs every Friday after dinner.

Let us know how you are doing ~ take care
Stacie

Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Hashimoto's, Celiac Disease, Raynaud's, Lupus and Sjogrens
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Lortab (as needed) and magic mouthwash (for mouth sores)

Post Edited (jhmom) : 6/17/2008 9:42:43 PM (GMT-6)


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 6/17/2008 5:25 PM (GMT -7)   
Hi Big

I did use MTX for most of a year. I started at 15 mg and went up to 20. It did help and I thought I was doing well enough to stop . . . but quickly realized I needed to get back on it. It helped my fatigue and joint pain. Still had issues with the bottom of my feet. But I haven't needed the MTX in over a year . . . yeah!!!!

I hope it works well for you. I was scared of becoming nauseous when I read about it . . . but that was never an issue for me. I was sleepy for a day or two after taking it . . . but that was really the only side affect for me. I didn't get sick any easier either.

Keep us posted.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 6/17/2008 7:04 PM (GMT -7)   
Hi Big!

I took mtx for about 18 months. At first we tried the pill form (don't remember the dosage) but that did not do much of anything for me. I was then put on weekly injections and it really helped. My energy level noticeably increased and I had increased stamina, too! I was never really able to give up the prednisone, however, so they took me off of the mtx and I have had better results with Arava. Unfortunately, I still need the prednisone to help control my inflammation. (As the others have mentioned, I also took folic acid with the mtx.) I wonder what we will try next? My rheumy also has me on plaquenil and celebrex as well as the arava and prednisone. Like many of us here, you might start to wonder if you should just open up your own pharmacy!

Good luck with the mtx!
Prayers,
Audrey Ann
 
Lupus and RA and LOTS of Medications!
 


 


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/17/2008 7:24 PM (GMT -7)   
I am on week 10 of Mtx and for the first time in 8 months off of prednisone. I am actually doing better now with plaq and mtx then I was doing on plaq and pred and sulindac. I had a horrible first two weeks as I turned out to be one of the 2% who really can't take NSAIDS with mtx. I also need to take 3 mgs of folic acid every day rather than the 1 mg my rhuemy started me on but once we made those adjustments I do great on this drug-I no longer even get extra tired the day after my dose. I hope this works out well for you if you decide to try it.
Sj

bigsanfer
Regular Member


Date Joined May 2008
Total Posts : 57
   Posted 6/18/2008 12:07 PM (GMT -7)   
Thank you everyone this helped me a and my family a big deal! We are going to try it out. Right now I am slowly getting off the prednisone and as i am doing this I am starting to swell up basically everywhere, the joint pain is my biggest problem. Im hoping I can get off this sucessfully and never be on pred again.
Medications: Prednisone 7.5mg. Plaquenil 300mg. Naproxen (for pain). Multivitamin. Calcium. Fish Oil.
15 years old. Lupus, Raynauds, and Hashimotos.


mypearl
Regular Member


Date Joined Aug 2005
Total Posts : 215
   Posted 6/18/2008 12:56 PM (GMT -7)   
I dont want to scare you just the facts here for me on mtx. I took it for 18 months. I ended up having to stop it immediately after the infectious disease doctor did ever test to find out why I was so short of breath and coughing. I ended up with pulmonitis and interstitial pneumonia. found out I was having an allergic reaction to it.
pearl
sle 92, fibromyalgia 95, t4 fracture 06, hyperthyroid with nodules 05, pernisious anemia 04,
? lupus vasculitis lungs, osteoporosis, c3-4 t1 herniated disks 00, gerd, depression
APLS, hyperthyroid, thyroiditis, complex thyroid nodules, asthma, stiff heart with 4 valve regurg., hemolytic anemia, supraventricular tachycardia
meds:prednisone, plaquinil, imuran, hydrocodone, flexeril, ibprofen, asa, fosamax, prilosec,


sweetcheekione
New Member


Date Joined Jun 2008
Total Posts : 14
   Posted 6/18/2008 1:11 PM (GMT -7)   
   I have never been on mtx bigsanfer.  But have been on many other things...........I know what its like when they switch you with meds.......try others....change doses................sometimes ya feel like a big test rat...........But eventually they will find the right cocktail for you and everything will fall into place...............(as well as it can with Lupus anyway).....Hang in there......Almost makes me think I should look into mtx myself as I have so much pain and joint issues.......and would luv to get off the Morphine for the pain.
 
   Always Rosie............You mentioned the mtx helping you with your pain and joints.............you also mentioned something about it NOT helping the bottom of your feet...........Do you mind me asking whats wrong with your feet...........I have serious problems with the bottom of my feet and at times the palms of my hands.....was just wondering if you problem was the same as mine...and if so what ya did to help it???
 
  
 
Thanx
Cheeki yeah
     ~*Cheeki*~


firebabe
Regular Member


Date Joined Aug 2007
Total Posts : 206
   Posted 6/20/2008 5:10 PM (GMT -7)   
You sound like me before I got on mtx. I have been on it since September 07. I wanted to just try prednisone only and see if that would help me, but it became very obvious to me that I was getting worse. Swelling everyday in random joints, sometimes not being able to move my legs or bend them very well. Its a bad memory for me now. I would have to say I stayed on my prednisone for about 4-5 months before totally tapering off and not feeling extra pain. I currently go to accupuncture monthly for maintenance of pain in my body. At first with the mtx my dr. had me on 15 mg but moved me to 20 mg almost right away. At this point I am back to 15 mg and have been since early May. I have had no symptoms coming back yet so I'm really hoping that I am on the mend.

Side effects that I have mainly include being really thirsty, extra fatigue and I can sleep through anything. The good news about these side effects is that I only have them starting the day after I take the mtx lasting usually 2 days. I take mine on Saturdays, so by Monday afternoon I start feeling much better than the previous day.

I have you have luck with this med. I read what "Pearless" wrote previous to me and that's kind of freaky, but my doctor has me in for check ups every 3 months and if I ever have something out of the ordinary going on he has told me to never hesitate to call and they will give me advice or get me in asap.
~Firebabe~
 
"Challenges make you discover things about yourself you never really knew."
 
SLE and Class II Lupus Nephritis


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/20/2008 6:39 PM (GMT -7)   
firebabe,
I had the same overwhelming fatigue with mtx until I started taking extra folic acid-I take 3 mgs a day and now I do not experience the fatigue at all. I told my rhuemy about it two weeks after starting it and she offered to write a script for the new amount but its cheaper to buy it over the counter so that is how I get it.
Sj
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:27 AM (GMT -7)
There are a total of 2,734,782 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151353 registered members. Please welcome our newest member, cxyalsnt.
360 Guest(s), 16 Registered Member(s) are currently online.  Details
ResilienceR, Dc28, hypoHashimoto, tickcheckguy, astroman, Scaredy Cat, 1000Daisies, mtnwife, reminder, Paxton, fenway17, Poppie, Myself 09, Tall Allen, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer